Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 27, 2008, 1:49 PM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Dec 27, 2008, 5:26 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 1:49 PM CST (19:49 UTC)
- In effect from
- Dec 27, 2008, 5:26 PM CST
- Expired
- Dec 28, 2008, 11:41 AM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 14.03 ft at Dec 29, 2008, 11:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 271949
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
149 PM CST SAT DEC 27 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
.SYNOPSIS...SNOWMELT COMBINED WITH HEAVY RAIN ON SATURDAY WILL
PUSH THE MACKINAW RIVER AT CONGERVILLE ABOVE FLOOD STAGE ON
SUNDAY MORNING.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC113-179-203-280949-
/O.NEW.KILX.FL.W.0094.081227T2326Z-081230T0224Z/
/CNGI2.2.ER.081227T2326Z.081228T1200Z.081229T2024Z.NO/
149 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO MONDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1245 PM SATURDAY THE STAGE WAS 8.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 14.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
MACKINAW RIVER
CONGERVILLE 13 8.8 SAT 1 PM 14.2 13.7 11.3
$$3 follow-up statements
000
WGUS43 KILX 272009 CCA
FLWILX
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
149 PM CST SAT DEC 27 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
.SYNOPSIS...SNOWMELT COMBINED WITH HEAVY RAIN ON SATURDAY WILL
PUSH THE MACKINAW RIVER AT CONGERVILLE ABOVE FLOOD STAGE ON
THIS AFTERNOON.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC113-179-203-280949-
/O.NEW.KILX.FL.W.0094.081227T2326Z-081230T0224Z/
/CNGI2.2.ER.081227T2326Z.081228T1200Z.081229T2024Z.NO/
149 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO MONDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1245 PM SATURDAY THE STAGE WAS 8.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 14.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
MACKINAW RIVER
CONGERVILLE 13 8.8 SAT 1 PM 14.2 13.7 11.3
$$
25000
WGUS83 KILX 280134
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CST SAT DEC 27 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-281534-
/O.EXT.KILX.FL.W.0094.000000T0000Z-081229T0600Z/
/CNGI2.1.ER.081229T0000Z.081229T0000Z.081229T0000Z.NO/
734 PM CST SAT DEC 27 2008
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 645 PM SATURDAY THE STAGE WAS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW EVENING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
MACKINAW RIVER
CONGERVILLE 13 10.0 SAT 7 PM 12.1 12.6 10.5
$$000
WGUS83 KILX 281741
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CST SUN DEC 28 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
SINCE THE FLOODING THREAT HAS SUBSIDED...THIS WILL BE THE LAST
STATEMENT ON THIS POTENTIAL FLOODING EVENT.
ILC113-179-203-281811-
/O.CAN.KILX.FL.W.0094.000000T0000Z-081229T0600Z/
/CNGI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1141 AM CST SUN DEC 28 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 1045 AM SUNDAY THE STAGE WAS 12.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.5 FEET THIS
EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
MACKINAW RIVER
CONGERVILLE 13 12.1 SUN 11 AM 12.2 10.2 8.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:31 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 27, 11:31 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CST SAT DEC 27 2008 .DISCUSSION... ISSUED 1012 AM CST SAT DEC 27 2008 STRONG SOUTHERLY WINDS PERSIST ACROSS CENTRAL AND SOUTHEAST THIS MORNING AHEAD OF A STRONG COLD FRONT. THESE WINDS ARE CONTINUING TO TRANSPORT UNSEASONABLY WARM AND HUMID AIR INTO THE REGION. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE FRONT. WHILE THE INSTABILITY WILL NOT BE VERY GOOD...THE STRONG WIND FIELDS WILL LIKELY PRODUCE AT LEAST A FEW SEVERE STORMS AS THE LINE MOVES THROUGH THE REGION. GOING FORECAST IS IN GOOD SHAPE AND SEE NO REASON TO MAKE CHANGES AT THIS TIME. THE POTENTIAL FOR SEVERE WEATHER WATCHES WILL INCREASE AROUND MIDDAY. BAK && .AVIATION... ISSUED 1130 AM CST SAT DEC 27 2008 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SPREAD WEST TO EAST ACROSS THE CENTRAL ILLINOIS TERMINALS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. IFR/MVFR CONDITIONS EXPECTED UNTIL FROPA...WITH CONDITIONS GRADUALLY IMPROVING AS DRIER AIR WORKS IN BEHIND THE FRONT TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL SHIFT WESTERLY AND REMAIN STRONG BEHIND THE FRONT. BAK && .PREV DISCUSSION... ISSUED 330 AM CST SAT DEC 27 2008 DENSE FOG ADVISORY WILL BE CANCELLED FOR FULTON AND KNOX COUNTIES AS VISIBILITIES HAVE GREATLY IMPROVED WITH WARM FRONT LIFTING NORTH INTO NORTHERN IL EARLY THIS MORNING. 00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THIS WEEKEND AS A STRONG COLD FRONT SWEEPS EASTWARD ACROSS ILLINOIS DURING THIS AFTERNOON AND EVENING...EXITING EAST INTO INDIANA BY MIDNIGHT. FORECAST CONCERN IS FLASH FLOOD WATCH AND WIND ADVISORY TODAY ALONG WITH NEAR RECORD HIGHS TODAY. QUIETER WX IN STORE FROM SUNDAY THROUGH WED WITH ZONAL UPPER LEVEL FLOW...WITH COOLER TEMPERATURES BUT STILL A BIT ABOVE NORMAL. SHORT TERM...TODAY THROUGH MONDAY NIGHT. A 999 MB LOW PRESSURE OVER NORTHERN MN HAS A COLD FRONT OVER CENTRAL IA INTO NW MO...SE KS AND CENTRAL OK WHERE 1000 MB LOW PRESSURE. MODELS SWEEP STRONG COLD FRONT EAST ACROSS IL THIS AFTERNOON AND THIS EVENING. HEAVY RAINS STILL LIKELY TODAY WITH THE HEAVIEST RAIN AXIS FROM I-55 WEST TO ALONG THE IL RIVER WHERE 1.75 TO 2.50 INCHES OF RAIN POSSIBLE. PRECIPITABLE WATER VALUES AHEAD OF COLD FRONT ARE AROUND 1.50 INCHES...EXTREMELY HIGH FOR LATE DEC. SPC ISSUED TORNADO WATCH FOR MUCH OF CENTRAL IL NW OF I-70 AND FROM CHAMPAIGN WESTWARD UNTIL 9 AM. THUNDERSTORMS RACING NE NEAR 60 MPH WITH 60 KT SW LOW LEVEL JET. THUNDERSTORMS WITH HEAVY RAINS NW OF A RUSHVILLE TO BLOOMINGTON LINE. CONVECTION SHOULD OVERSPREAD REST OF CENTRAL IL DURING THIS MORNING AND MAY NOT GET INTO SE IL BY THE WABASH RIVER UNTIL LATER TODAY. DECIDED TO REMOVE SE COUNTIES OUT OF FLASH FLOOD WATCH THIS AFTERNOON/EVENING SINCE THEY ARE EXPECTING LESS RAINFALL OF 1 INCH OR LESS AND NO SNOW/ICE MELT THERE. STRONG WIND FIELDS TODAY AHEAD OF COLD FRONT AND BEHIND COLD FRONT THIS EVENING ESPECIALLY FROM I-55 EAST WHERE WIND ADVISORY ISSUED. WINDY OVER THE IL RIVER VALLEY BUT APPEARS BELOW WIND ADVISORY CRITERIA AT THIS TIME WITH IS SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS OF 45 MPH OR STRONGER. SPC PUSHED SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON SW OF CWA. BUT WITH SUCH STRONG WIND FIELDS...STILL COULD BE A FEW STRONG TO SEVERE STORMS WITH HIGH WINDS EAST OF I-55. BUMPED UP HIGHS TODAY INTO THE 60S... RANGING FROM 60F NW OF THE IL RIVER TO LOWER 70S NEAR THE WABASH RIVER. NEAR RECORD HIGHS TODAY WHICH ARE 64F AT PEORIA AND LINCOLN WHILE 66F AND SPRINGFIELD. STRONG COLD FRONT ACCELERATES EAST OF IL BY MIDNIGHT WITH RAIN DIMINISHING QUICKLY BEHIND IT FROM WEST TO EAST DURING THIS EVENING. JUST SLIGHT CHANCE OF LIGHT RAIN/SNOW OVERNIGHT WITH NO SNOW ACCUMULATIONS. STRONG WINDS CONTINUE THIS EVENING ESPECIALLY EAST OF I-55 AS SOUTH WINDS TURN WEST BEHIND STRONG COLD FRONT. DRY SLOT WORKS NE INTO CENTRAL/SE IL OVERNIGHT WITH DECREASING CLOUDS. A PIECE OF HIGH PRESSURE OVER THE ROCKIES BREAKS OFF AND MOVES INTO AR/TN BY SUNDAY AFTERNOON BRINGING MOSTLY SUNNY SKIES. HIGHS IN THE UPPER 30S/LOWER 40S CENTRAL IL AND MID 40S SE IL. HIGH PRESSURE MOVES INTO THE EASTERN STATES MON AND KEEPS MOSTLY SUNNY SKIES AGAIN AND A BIT MILDER HIGHS IN THE MID TO UPPER 40S. LONG TERM...TUESDAY THROUGH FRIDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW ZONAL UPPER LEVEL FLOW OVER THE MIDWEST DURING MID WEEK WITH DRY WEATHER THROUGH THU. COLD FRONT PASSES THROUGH IL DRY ON TUE WITH SOME COOLING BEHIND THE FRONT TUE NIGHT AND WED WITH TEMPERATURES GETTING CLOSER TO NORMAL. ANOTHER COLD FRONT MOVES INTO IL THU NIGHT INTO FRI AND APPEARS TO HAVE A BIT MORE MOISTURE TO WORK WITH TO BRING A CHANCE OF LIGHT SNOW. 00Z GFS BECOMES MUCH STRONGER WITH LOW PRESSURE EJECTING INTO IL BY SUNSET FRI BUT 00Z ECMWF HAS THIS LOW PRESSURE PASSING NORTH OF THE GREAT LAKES. SO BIG DIFFERENCES HERE WITH THIS LOW PRESSURE SYSTEM AND TENDED TO LEAN TOWARD THE ECMWF SOLUTION. LOOKS LIKE SOME COOLING AGAIN BEHIND THIS SYSTEM BY WEEKS END. && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ILZ027>031- 036>038-040>044-047>054-061. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ045-046-055. &&
Hazardous weather outlook, Dec 27, 10:22 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1022 AM CST SAT DEC 27 2008 ILZ027>031-036-037-040-041-047>050-281200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 1022 AM CST SAT DEC 27 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STEADY RAINS ARE EXPECTED TO DEVELOP TOWARD NOON FOR AREAS WEST OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. BETWEEN ONE HALF AND ONE INCH OF RAIN ALREADY FELL SINCE MIDNIGHT FOR SOME AREAS WEST OF THE ILLINOIS RIVER. ADDITIONAL LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON...WITH AROUND 2 MORE INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM THIS EVENING. THE WARM RAIN WILL ALSO MELT ANY REMAINING SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING TODAY. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ILZ038-042>044-051>054-061-281200- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON- SHELBY- 1022 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT. STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM THIS EVENING. THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ILZ045-046-055-281200- CHAMPAIGN-DOUGLAS-VERMILION- 1022 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT. STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT THIS EVENING. THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY AFTER 3 PM. ILZ056-057-062-063-066>068-071>073-281200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 1022 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL PERSIST INTO TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY EVENING...MAINLY AFTER 4 PM. BAK
In the hours before
Local storm report, Dec 27, 1:16 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG 5 NW WARRENSBURG 39.98N 89.13W
12/27/2008 MACON IL EMERGENCY MNGR
BARN ROOF BLOWN OFF AT CORNER OF DUROCK AND STROWN RD.
&&
25Local storm report, Dec 27, 1:17 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG 1 W TABLE GROVE 40.37N 90.44W
12/27/2008 FULTON IL EMERGENCY MNGR
BARN DESTROYED.
&&
BAKLocal storm report, Dec 27, 1:18 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
118 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.
&&
25Local storm report, Dec 27, 1:20 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
120 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 2 NW SHIRLEY 40.44N 89.06W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME
ESTIMATED.
&&
25Local storm report, Dec 27, 1:22 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
122 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 3 W BLOOMINGTON 40.48N 89.03W
12/27/2008 MCLEAN IL EMERGENCY MNGR
4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
BLOOMINGTON. TIME ESTIMATED.
&&
25Local storm report, Dec 27, 1:33 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
133 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG KINCAID 39.59N 89.41W
12/27/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
BULPITT.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:11 PM CST | River Flood Warning | ILX | Fulton | 6 days |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 12 hr |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 35 min |
| Dec 27, 3:52 AM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 10:55 AM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more | 65 min |
| Dec 27, 11:19 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 56 min |
| Dec 27, 11:24 AM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 66 min |
| Dec 27, 11:51 AM CST | Tornado Warning | ILX | Fulton, Peoria | 24 min |
| Dec 27, 12:02 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Fulton, Logan, McLean, Mason, Menard and 3 more | 58 min |
| Dec 27, 12:06 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Peoria, Stark, Tazewell, Woodford | 54 min |
| Dec 27, 12:12 PM CST | Tornado Warning | ILX | Marshall, Peoria, Stark, Woodford | 48 min |
| Dec 27, 12:15 PM CST | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Sangamon and 1 more | 60 min |
| Dec 27, 12:37 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 38 min |
| Dec 27, 12:39 PM CST | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Sangamon, Shelby | 66 min |
| Dec 27, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 34 min |
| Dec 27, 12:44 PM CST | Tornado Warning | ILX | DeWitt, Logan, Macon, Sangamon | 31 min |
| Dec 27, 12:53 PM CST | Tornado Warning | ILX | Christian, Logan, Macon, Sangamon | 37 min |
| Dec 27, 12:57 PM CST | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Dec 27, 12:59 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 31 min |
| Dec 27, 1:10 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more | 65 min |
| Dec 27, 1:12 PM CST | Tornado Warning | ILX | Champaign, DeWitt, McLean, Macon, Piatt | 33 min |
| Dec 27, 1:16 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 44 min |
| Dec 27, 1:19 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 41 min |
| Dec 27, 1:20 PM CST | Tornado Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 40 min |
| Dec 27, 1:26 PM CST | Flash Flood Warning | ILX | Fulton | 3 hr |
| Dec 27, 1:35 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 25 min |
| Dec 27, 1:45 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 60 min |
| Dec 27, 2:03 PM CST | Severe Thunderstorm Warning | ILX | Vermilion | 41 min |
| Dec 27, 2:16 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Vermilion | 34 min |
| Dec 27, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Christian, Coles, Cumberland, Effingham, Moultrie, Shelby | 43 min |
| Dec 27, 2:51 PM CST | Flash Flood Warning | ILX | Stark | 3 hr |
| Dec 27, 3:11 PM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 3:11 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Piatt and 1 more | 49 min |
| Dec 27, 3:15 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Effingham | 45 min |
| Dec 27, 3:21 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 24 min |
| Dec 27, 3:35 PM CST | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 27 min |
| Dec 27, 4:28 PM CST | Areal Flood Warning | ILX | Fulton | 12 hr |
| Dec 27, 5:17 PM CST | Severe Thunderstorm Warning | ILX | Clay | 43 min |
| Dec 27, 5:22 PM CST | Areal Flood Warning | ILX | Champaign, Vermilion | 11 hr |
| Dec 27, 5:44 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
| Dec 27, 5:55 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.